Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

August 7, 2021Portage County, Waupaca County, Waushara County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2021, 8:00 PM CDT for Portage County, Waupaca County, Waushara County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 8:00 PM CDT (01:00 UTC)
Expired
Aug 7, 2021, 9:00 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
40

Counties Portage County, WI, Waupaca County, WI, Waushara County, WI

The radar

The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS83 KGRB 080100
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
800 PM CDT Sat Aug 7 2021
 
WIZ035>037-045-080200-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
800 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Wood,
Portage, Waushara and southwestern Waupaca Counties through 900 PM
CDT...

At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Lake Wazeecha to near
Babcock. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. eavy rain could lead to localized 
         flooding.

Strong thunderstorms will be near...
  Whiting and Lake Wazeecha around 805 PM CDT.
  Amherst around 820 PM CDT.
  Hartman Creek State Park around 840 PM CDT.
  Chain O' Lakes-King around 845 PM CDT.
  Plainfield around 850 PM CDT.
  Waupaca and Napowan Scout Camp around 900 PM CDT.

Other locations impacted by these storms include Coddington, Borth,
Kellner, Nelsonville, King, Iola, Symco, Metz, Tustin and Custer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4440 9032 4443 8990 4457 8946 4453 8886
      4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0059Z 307DEG 20KT 4445 8948 4435 8981 4425 9020 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 7, 6:25 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
625 PM CDT Sat Aug 7 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 226 PM CDT Sat Aug 7 2021

A fairly active period is in the short term forecast, with rain
and storms through most of the period. With this issuance,
confidence is increasing that the main threat for the next 36
hours will be heavy rain and localized flooding.

So far today, storms to our west diminished as they crossed into
central Wisconsin, due mainly to the lack of instability in our
area. Storms also developed earlier than previously forecast
today, starting in southeast MN and northeast Iowa almost as soon
as skies cleared in the late morning. The continuous rain moving
into central WI has kept temperatures relatively cool at the
surface and aloft, inhibiting the development of better
instability for both. Temps at 850mb have even cooled a degree or
two despite the strong WAA along the warm front.

Where that leaves us going forward is an earlier arrival of
thunder and rain for central Wisconsin, and more limited northern
spread of storms, at least initially. The front is still
anticipated to make its way further north as the day progresses,
so a few strong storms can't be ruled out. The main fly in the
ointment today is really how the front will set up. The best
chance for any strong to severe storms for our area will remain in
central WI and southwards through the evening. As we get into the
overnight hours, a LLJ will likely still lead to additional
development across the area, mainly for central to east-central WI.
This jet will likely be tied closely to the warm front however,
so if the front remains further south, so will the LLJ and
overnight convection. Forcing will likely be sufficient to keep
some rain in the region through the overnight hours, as the front
is not expected to shift much through the overnight hours into
Sunday. The ample moisture will also provide a window for light
patchy fog in portions of the area in between the rain showers.

Although the instability has struggled to enter the region, the
moisture has not, with all the signals for a heavy rain event
still present. PWATs are still expected to push well into the 1.5
to 2.0 inch range, and any convection will capitalize on this,
leading to several inches of qpf this afternoon through the
overnight hours. It ma

Sunday, the front will remain in the region. Ample warm and moist
air in the region at the surface will lead to the redevelopment
of rain and storms by the afternoon hours as the already unstable
airmass will only need a small push of diurnal heating to get
going. Soundings suggest the potential for storm clusters with a
weak cap across the area and generally long skinny CAPE indicative
of another round of heavy rain. Coverage of storms will likely be
isolated to scattered in a pulsey environment. A strong to severe
storm or two can't be ruled out if any clearing develops during
the day, but the main concern will be two day rain totals.
Especially if the same areas receive the heavy end of the rain
both days.

.LONG TERM...Sunday Night Through Saturday
Issued at 226 PM CDT Sat Aug 7 2021

Active weather is expected through much of the upcoming work week;
with a couple periods of potential severe weather anticipated,
followed by cooler and drier weather for the end of the week.

A potent upper level trough/upper low will be tracking through the
western Great Lakes region Sunday night into Monday, bringing
showers and scattered thunderstorms.

After a brief break Monday night/early Tuesday, a frontal system
is expected to impact the forecast area Tuesday afternoon and
evening. A warm front will approach our southern counties during
the afternoon, followed by a cold frontal passage in the late
afternoon and evening. The atmosphere may initially be capped; as
the GFS model shows H7 temperatures of +11 to +13 C, but forcing
associated with the frontal boundaries and any weak short-waves
could trigger scattered strong to severe thunderstorms in an
increasingly unstable and moderately to strongly sheared
environment.

Another potential lull in the precipitation may occur late Tuesday
night into Wednesday night, but another cold frontal passage will
bring a chance of thunderstorms to the region Thursday afternoon
and evening. Like the earlier event, there is some potential for
capping ahead of the front, but instability and shear will be
favorable for severe storms if convection is initiated.

Cooler and mainly dry weather will arrive late Thursday night
into Saturday, as Canadian high pressure moves into the western
Great Lakes region.

Temperatures will warm to above normal from Tuesday to Thursday,
with highs well into the 80s. After the Canadian front moves
through, temperatures should drop back to a little below normal by
Friday and Saturday.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 625 PM CDT Sat Aug 7 2021

Lower ceilings, some IFR/LIFR possible through early Sunday
morning as a warm front lingers just to the south of the area.
Showers and thunderstorms are expected through much of the night
with very heavy rain leading to reduced visibilities at times.
Some improvement can be expected by late Sunday morning before
additional thunderstorms develop. Some LLWS will likely develop
near the frontal boundary under a temperature inversion later
tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:27 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CDT Sat Aug 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible, with a marginal risk of severe storms
over parts of central and east central Wisconsin. Torrential rain,
hail and strong winds are the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms will also be possible at times Sunday through Thursday
evening as a series of upper-level disturbances and cold fronts
move through the region and interact with an unstable and moist
air mass. Some of the thunderstorms Sunday afternoon into Sunday
night may become strong or severe, especially across central and
east central Wisconsin. Hail, gusty winds and torrential downpours
are possible. If storms repeatedly move over the same area,
localized flooding will also be possible. Severe storms are also
possible Tuesday afternoon and evening, and Thursday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight, but reports of
flooding, hail or wind gusts over 40 mph would be appreciated.

LMZ521-522-541>543-081930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms. Any storms would pose a hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Periodic chances for thunderstorms will continue from Sunday through
Thursday evening. Any storms could pose a hazard to mariners.
Stronger storms are again possible at times from Sunday into Sunday
night, Tuesday afternoon and evening, and Thursday afternoon and
evening.

Uhlmann/Kieckbusch

In the hours before

Special weather statement, Aug 7, 7:21 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
721 PM CDT Sat Aug 7 2021

WIZ035-036-080100-
Wood WI-Portage WI-
721 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of Wood and Portage
Counties through 800 PM CDT...

At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Mosinee to near Pittsville
to 8 miles southeast of Shortville. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain could lead to localized
         flooding.

Strong thunderstorms will be near...
  Wisconsin Rapids around 750 PM CDT.
  Stevens Point, Whiting, Lake Wazeecha and Babcock around 800 PM
  CDT.

Other locations impacted by these storms include Milladore, Sandhill
Wildlife Area, North Wood County Park, Park Ridge, Auburndale,
Coddington, North Star, Hewitt, Blenker and Kellner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4454 9032 4457 9019 4469 9005 4468 8923
      4424 8923 4425 9032
TIME...MOT...LOC 0019Z 298DEG 17KT 4466 8979 4448 9004 4439 9044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Bersch
Local storm report, Aug 7, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HEAVY RAIN       2 NE RICHFORD           44.03N 89.39W
08/07/2021  M2.30 INCH       WAUSHARA           WI   PUBLIC

            HEAVY RAIN CONTINUES.

&&

ROY.ECKBERG
Local storm report, Aug 7, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HEAVY RAIN       4 WSW NEKOOSA           44.30N 89.95W
08/07/2021  M1.89 INCH       WOOD               WI   PUBLIC

            MORE HEAVY RAIN EXPECTED THIS EVENING.

&&

ROY.ECKBERG
Special weather statement, Aug 7, 8:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 PM CDT Sat Aug 7 2021

WIZ035>037-045-080200-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
800 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of southern Wood,
Portage, Waushara and southwestern Waupaca Counties through 900 PM
CDT...

At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Lake Wazeecha to near
Babcock. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. eavy rain could lead to localized
         flooding.

Strong thunderstorms will be near...
  Whiting and Lake Wazeecha around 805 PM CDT.
  Amherst around 820 PM CDT.
  Hartman Creek State Park around 840 PM CDT.
  Chain O' Lakes-King around 845 PM CDT.
  Plainfield around 850 PM CDT.
  Waupaca and Napowan Scout Camp around 900 PM CDT.

Other locations impacted by these storms include Coddington, Borth,
Kellner, Nelsonville, King, Iola, Symco, Metz, Tustin and Custer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4440 9032 4443 8990 4457 8946 4453 8886
      4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0059Z 307DEG 20KT 4445 8948 4435 8981 4425 9020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:21 PM CDTSpecial Weather StatementGRBPortage, Wood39 min
Aug 7, 7:46 PM CDTAreal Flood AdvisoryGRBWaushara3 hr
Aug 7, 8:13 PM CDTAreal Flood AdvisoryGRBPortage, Waupaca, Waushara, Wood3 hr
Aug 7, 8:59 PM CDTSpecial Weather StatementGRBWaushara, Winnebago61 min
Aug 7, 9:51 PM CDTSpecial Weather StatementGRBCalumet, Winnebago24 min
Aug 7, 10:15 PM CDTSpecial Weather StatementGRBCalumet30 min
Aug 7, 10:43 PM CDTSpecial Weather StatementGRBCalumet47 min
Aug 8, 1:33 AM CDTSpecial Weather StatementGRBShawano42 min
Aug 8, 2:36 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Oconto, Outagamie, Shawano114 min
Aug 8, 3:43 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago2 hr
Aug 8, 4:35 AM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more3 hr
Aug 8, 5:03 AM CDTAreal Flood AdvisoryGRBCalumet, Manitowoc, Portage, Waupaca, Waushara, Winnebago and 1 more117 min
Aug 8, 5:23 AM CDTSpecial Weather StatementGRBWood52 min
Aug 8, 5:37 AM CDTSpecial Weather StatementGRBMarathon, Portage, Wood38 min
Aug 8, 5:56 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more2 hr
Aug 8, 10:38 AM CDTSmall Craft AdvisoryGRB11 hr
Aug 8, 3:13 PM CDTSpecial Weather StatementGRBWaushara, Wood77 min
Aug 8, 3:54 PM CDTSevere Thunderstorm WarningGRBWaushara51 min
Aug 8, 4:16 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 4:30 PM CDTSpecial Weather StatementGRBCalumet, Winnebago30 min
Aug 8, 4:30 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca, Waushara, Winnebago60 min
Aug 8, 4:46 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago29 min
Aug 8, 5:10 PM CDTSpecial Weather StatementGRBBrown35 min
Aug 8, 5:27 PM CDTSpecial Weather StatementGRBBrown, Outagamie48 min
Aug 8, 5:41 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc49 min
Aug 8, 6:19 PM CDTSpecial Marine WarningGRB56 min
Aug 8, 6:22 PM CDTSpecial Marine WarningGRB66 min
Aug 8, 6:31 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee62 min
Aug 8, 6:31 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc44 min
Aug 8, 6:46 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee29 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.